Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Seizure Teenager who drinks Energy Drinks
    avatar
    gettinginfo posted:
    Obviously I am the mom. I'm concerned that my 17 year old son takes Keppra for seizures (seizure free for two years) and drinks these high powered energy drinks almost on a daily basis! He attends High School and works part time but I'm afraid sooner or later these energy drinks will lessen the effects of the Keppra medicine. Any help please???

    Take the Poll

    I'm afraid sooner or later these energy drinks will lessen the effects of the Keppra medicine. Any help please???
    • I don't know what to do/say here.
    • I don't know what to do/say here.
    • I don't know what to do/say here.
    • I don't know what to do/say here.
    • I don't know what to do/say here.
    vote
    View Poll Results
    Reply
     
    avatar
    dancer86442 responded:
    Hello Mom,


    A friend (medical Journalist) wrote an article about Energy Drinks & Epilepsy. Tha tab to post a link won't work for me rite now. But, if you visit our Helpful Tips you can find the link to her site. epilepsytalk.com by Phylis Feiner. There is a search Tool located in Menus on her site. Type in Energy drinks to read her Info. Hopefully, your son will read it, too.


    Although these energy drinks can be a trigger for some, it sounds like your son is doing OK, so far. But, he still needs to know the possibility is there.


    Have him discuss this issue w/ his Pharmacist, too. My 2 cents: Everything that may be a potential trigger should be consumed in moderation, until you Know what effect it will have.


    Love Candi
    November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support


    Helpful Tips

    Want to read "discussions" only?
    Well that's easy too, on the left hand side you see many links one of them is "discussions", click on it and you'll only see the ... More
    Was this Helpful?
    19 of 29 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center